MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911428250
Medical Device Problem Codes Occlusion Within Device (1423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Congestive Heart Failure (1783); Death (1802); Thrombosis (2100)
Date of Event 11/23/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id#: 2134265-2016-11717.(b)(6) study.It was reported that the patient died.In (b)(6) 2012, the patient was presented with stable angina and was referred for cardiac catheterization.Subsequently, the index procedure was performed.The target lesion #1 was an in-stent restenosis (isr) of a drug-eluting stent (des) located in the distal saphenous vein graft (svg) to 2nd obtuse marginal (om) with 90% stenosis and was 10mm long with a reference vessel diameter of 3.0mm.The target lesion #1 was treated with direct stent placement using a 3.00mmx16 mm promus element plus stent, with 0% residual stenosis.The target lesion #2 was an isr of des located in the left main coronary artery (lmca) with 70% stenosis and 25mm long with a reference diameter of 2.5mm.The target lesion # 2 was treated with direct stent placement using a 2.50mmx28 mm promus element plus stent with 0% residual stenosis.One day post procedure, the patient was discharged on aspirin and ticagrelor.In (b)(6) 2016, the patient died with unknown cause.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that patient died at home due to coronary artery disease.
 
Additional Manufacturer Narrative
Updated: describe event or problem and patient codes.Corrected: relevant tests/lab data device code corrected from (b)(4).
 
Event or Problem Description
It was further reported that during the index procedure, pre-dilatation was performed in the left main coronary artery.As per death certificate, the immediate cause of death was "coronary artery disease" and the sequential contributing cause of death was "congestive heart failure".Also, adjudication indicates stent thrombosis occurred.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6181499
Report Number2134265-2016-11718
Device Sequence Number993942
Product Code NIQ
UDI-Device Identifier08714729807865
UDI-Public(01)08714729807865(17)20130628(10)15445036
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2013
Device Model NumberH7493911428250
Device Catalogue Number39114-2825
Device Lot Number15445036
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date02/15/2017
04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR